Alert archive / California / Wind Advisories in 2010

Wind Advisory 9, NWS Reno, NV

May 2, 20104 counties in California; Washoe County, Nevada

NWS Reno, NV issued this wind advisory at May 2, 2010, 2:18 PM PDT for 4 counties in California; Washoe County, Nevada. It took effect at May 3, 2010, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 2, 2010, 2:18 PM PDT (21:18 UTC)
In effect from
May 3, 2010, 2:00 PM PDT
Expired
May 3, 2010, 8:09 PM PDT
In force
6 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS75 KREV 022118
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
218 PM PDT SUN MAY 2 2010

...GUSTY WINDS MONDAY AFTERNOON AND MONDAY EVENING...

.LOW PRESSURE AND THE JET STREAM WILL MOVE INTO THE PACIFIC
NORTHWEST MONDAY AFTERNOON. THIS WILL INCREASE WINDS IN THE LAKE
TAHOE BASIN AND ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA.

IMPACTS FOR THIS EVENT INCLUDE HAZARDOUS BOATING CONDITIONS ON
LAKE TAHOE AND PYRAMID LAKE...CROSS WINDS AFFECTING TRAVEL FOR
HIGH PROFILE VEHICLES ON HIGHWAYS 395 AND 447...AND REDUCED
VISIBILITY DUE TO BLOWING DUST NEAR DRY LAKE BEDS.

CAZ070-071-NVZ005-031200-
/O.NEW.KREV.WI.Y.0009.100503T2100Z-100504T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
218 PM PDT SUN MAY 2 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY. 

* AFFECTED AREAS INCLUDE...EASTERN LASSEN COUNTY...NORTHERN
  WASHOE COUNTY AND THE SURPRISE VALLEY.

* WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS
  40 TO 50 MPH MONDAY AFTERNOON.

* GUSTS OVER 50 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG
  HIGHWAY 395 FROM DOYLE TO JANESVILLE AND NEAR CANYON OPENINGS IN
  THE SURPRISE VALLEY.

* BLOWING DUST NEAR DRY LAKE BEDS MAY LOWER VISIBILITY BELOW 3
  MILES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-031200-
/O.NEW.KREV.LW.Y.0023.100503T2100Z-100504T0600Z/
GREATER LAKE TAHOE AREA-
218 PM PDT SUN MAY 2 2010

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY FOR
LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 2 PM TO 11 PM
PDT MONDAY. 

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35
  MPH MONDAY AFTERNOON.

* WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE NORTH AND
  EAST SECTIONS OF LAKE TAHOE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-031200-
/O.NEW.KREV.LW.Y.0023.100503T2100Z-100504T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
218 PM PDT SUN MAY 2 2010

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR
PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
PDT MONDAY. 

* WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH
  MONDAY AFTERNOON.

* WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST
  SIDE OF PYRAMID LAKE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
3 follow-up statements
618 
WWUS75 KREV 031103
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
403 AM PDT MON MAY 3 2010

...GUSTY WINDS THIS AFTERNOON AND EVENING...

.LOW PRESSURE AND STRONG UPPER LEVEL WINDS WILL MOVE INTO THE
PACIFIC NORTHWEST THIS AFTERNOON. THIS WILL INCREASE WINDS IN THE
LAKE TAHOE BASIN AND ACROSS NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA.

IMPACTS FOR THIS EVENT INCLUDE HAZARDOUS BOATING CONDITIONS ON
LAKE TAHOE AND PYRAMID LAKE...CROSS WINDS AFFECTING TRAVEL FOR
HIGH PROFILE VEHICLES ON HIGHWAYS 395 AND 447...AND REDUCED
VISIBILITY DUE TO BLOWING DUST NEAR DRY LAKE BEDS.

CAZ070-071-NVZ005-040000-
/O.CON.KREV.WI.Y.0009.100503T2100Z-100504T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
403 AM PDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* AFFECTED AREAS INCLUDE...EASTERN LASSEN COUNTY...NORTHERN 
  WASHOE COUNTY AND THE SURPRISE VALLEY.

* WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS
  45 TO 50 MPH THIS AFTERNOON.

* GUSTS OVER 50 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG 
  HIGHWAY 395 FROM DOYLE TO JANESVILLE AND NEAR CANYON 
  OPENINGS IN THE SURPRISE VALLEY. 

* BLOWING DUST NEAR DRY LAKE BEDS MAY LOWER VISIBILITY BELOW 3 
  MILES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-040000-
/O.CON.KREV.LW.Y.0023.100503T2100Z-100504T0600Z/
GREATER LAKE TAHOE AREA-
403 AM PDT MON MAY 3 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 11 PM PDT THIS EVENING. 

* SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
  AND SHIFT TO THE SOUTHWEST THIS AFTERNOON.

* WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE NORTH
  AND EAST SECTIONS OF LAKE TAHOE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-040000-
/O.CON.KREV.LW.Y.0023.100503T2100Z-100504T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
403 AM PDT MON MAY 3 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH
  THIS AFTERNOON THEN BECOME NORTHWEST THIS EVENING.

* WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST 
  SIDE OF PYRAMID LAKE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
980 
WWUS75 KREV 032238
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
338 PM PDT MON MAY 3 2010

...GUSTY WINDS THIS AFTERNOON AND EVENING...

.LOW PRESSURE AND STRONG UPPER LEVEL WINDS WILL MOVE INTO THE
PACIFIC NORTHWEST THIS AFTERNOON. THIS WILL INCREASE WINDS IN THE
LAKE TAHOE BASIN AND ACROSS NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA.

IMPACTS FOR THIS EVENT INCLUDE HAZARDOUS BOATING CONDITIONS ON
LAKE TAHOE AND PYRAMID LAKE...CROSS WINDS AFFECTING TRAVEL FOR
HIGH PROFILE VEHICLES ON HIGHWAYS 395 AND 447...AND REDUCED
VISIBILITY DUE TO BLOWING DUST NEAR DRY LAKE BEDS.

CAZ070-071-NVZ005-040600-
/O.CON.KREV.WI.Y.0009.000000T0000Z-100504T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
338 PM PDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREAS INCLUDE...EASTERN LASSEN COUNTY...NORTHERN 
  WASHOE COUNTY AND THE SURPRISE VALLEY.

* WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH
  WILL CONTINUE THIS EVENING...THEN DIMINISH AROUD MIDNIGHT.

* GUSTS OVER 50 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG 
  HIGHWAY 395 FROM DOYLE TO JANESVILLE AND NEAR CANYON 
  OPENINGS IN THE SURPRISE VALLEY.

* BLOWING DUST NEAR DRY LAKE BEDS MAY LOWER VISIBILITY BELOW 3 
  MILES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-040600-
/O.CON.KREV.LW.Y.0023.000000T0000Z-100504T0600Z/
GREATER LAKE TAHOE AREA-
338 PM PDT MON MAY 3 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
  CONTINUE THIS EVENING.

* WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE NORTH 
  AND EAST SECTIONS OF LAKE TAHOE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-040300-
/O.CON.KREV.LW.Y.0023.000000T0000Z-100504T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
338 PM PDT MON MAY 3 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL
  CONTINUE THIS EVENING.

* WAVE HEIGHTS 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST 
  SIDE OF PYRAMID LAKE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
062 
WWUS75 KREV 040309
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
809 PM PDT MON MAY 3 2010

CAZ070-071-NVZ005-040415-
/O.CAN.KREV.WI.Y.0009.000000T0000Z-100504T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
809 PM PDT MON MAY 3 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA. A FEW LOCATIONS IN FAR NORTHWEST NEVADA AND NORTHERN
LASSEN COUNTY MAY RECEIVE GUSTS NEAR 40 MPH THROUGH THE REMAINDER
OF THE EVENING...BUT THE THREAT FOR STRONGER WIND GUSTS HAS
DECREASED.

$$

CAZ072-NVZ002-040415-
/O.CAN.KREV.LW.Y.0023.000000T0000Z-100504T0600Z/
GREATER LAKE TAHOE AREA-
809 PM PDT MON MAY 3 2010

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS HAVE DECREASED OVER LAKE TAHOE THIS EVENING. WAVES NEAR THE
EAST SHORE ARE EXPECTED TO RANGE FROM 1 TO 2 FEET THROUGH THE
REMAINDER OF THIS EVENING.

$$

NVZ004-040415-
/O.EXP.KREV.LW.Y.0023.000000T0000Z-100504T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
809 PM PDT MON MAY 3 2010

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED OVER PYRAMID LAKE THIS EVENING. WAVES NEAR
THE EAST SHORE ARE EXPECTED TO RANGE FROM 1 TO 2 FEET THROUGH THE
REMAINDER OF THIS EVENING.

$$
MJD

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 2, 3:20 AM PDT, 10 hours 58 minutes earlier.

Area forecast discussion, May 2, 3:20 AM PDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
320 AM PDT SUN MAY 2 2010

.SHORT TERM...
UPPER DISTURBANCE PASSING THROUGH EXTREME EASTERN NEVADA IS BRINGING
A REINFORCEMENT SHOT OF SEASONABLY COOL AIR TO THE REGION (HIGHS A
MODEST 4-8 DEGREES BELOW AVERAGE FOR MUCH OF THE WESTERN GREAT BASIN).
THIS WILL KEEP THE BREEZY NORTHERLY FLOW GOING FOR ANOTHER DAY AS THE
HIGH PRESSURE SETTLES INTO THE REGION.

MONDAY...THE NORTHERLY FLOW OF LATE WILL QUICKLY SWITCH AROUND TO
THE WEST AS THE UPPER RIDGE OVER THE EASTERN PACIFIC AND PACIFIC
NORTHWEST GETS REPLACED BY A COLD TROUGH. THE WESTERLY FLOW WILL
USHER IN MUCH WARMER TEMPERATURES ON THE ORDER OF 5-15 DEGREES
OVER TODAY'S HIGHS. ALSO...THE BREEZY CONDITIONS OF LATE WILL
CONTINUE AS LOW PRESSURE DEVELOPS OVER IDAHO IN RESPONSE TO UPPER
FORCING WITH THE INCOMING COLD TROUGH. MONDAY NIGHT...A COLD
FRONT WILL EEK INTO THE NORTHERN CWA AND PERHAPS SET OFF A FEW
SPRINKLES OR LIGHT SHOWERS. MOISTURE LOOKS SHALLOW WITH THE FRONT
SO PRECIP SHOULD REMAIN QUITE LIGHT AT BEST.

TUESDAY...WINDS WILL KICK UP AGAIN AS THE COLD FRONT REMAINS STALLED
ACROSS THE NORTHERN CWA AND ALLOWS FOR A TEMPERATURE GRADIENT (AND
THUS A PRESSURE GRADIENT) TO DEVELOP WITH DIURNAL HEATING. WITH
THE FRONT DRAPED ACROSS THE NORTHERN CWA HIGHS AS COMPARED WITH
MONDAY WILL BE DOWN SOME 10-15 DEGREES OVER THE FAR NORTH WITH UP
TO 5 DEGREES DOWN TO HIGHWAY 50.

TUESDAY NIGHT...THE PACIFIC NORTHWEST TROUGH WILL BEGIN TO WORK
ITS WAY SOUTH TO DEEPEN THE COLD AIR AND PUSH THE FRONT THROUGH
THE CWA. THIS WILL BRING COLDER TEMPS TO THE AREA ALONG WITH THE
SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN CWA. MOISTURE REMAINS
RATHER ANEMIC SO SHOWERS SHOULD REMAIN LIGHT. SNYDER

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
BASIC OVERALL PATTERN EVOLUTION IS SIMILAR BETWEEN MAIN OPERATIONAL
MEDIUM RANGE MODELS THIS FORECAST CYCLE BUT DIFFERENCES EXIST IN THE
DETAILS THROUGH THE FORECAST PERIOD. GEFS ENSEMBLE MEMBERS ARE ALSO
IN FAIR AGREEMENT...BUT DO SHOW ENOUGH DIFFERENCES TO LIMIT THE
AMOUNT OF CHANGES MADE TO THE GOING TO FORECAST.

MODELS HAVE SLOWED A BIT MORE WITH THE PASSAGE OF A COLD FRONT
THROUGH THE CWA EARLY WEDNESDAY. AND UPPER LOW NOW SLIDES OFF TO THE
EAST THROUGH SRN ID/NE NV THURSDAY MRNG INSTEAD OF DROPPING INTO
ANY OF THE CWA. THIS MAY KEEP TEMPS UP A BIT MORE THAN FORECAST EVEN
THOUGH H700 TEMPS DROP TO AROUND -8C ON THE ECMWF. THE GFS IS A BIT
WARMER. WITH BEST DYNAMICS SHEARED OFF TO THE EAST WILL LEAVE
ONLY A SMALL POP OVER THE FAR NRN CWA WEDNESDAY...THEN MAINLY DRY
THROUGH THE REMAINDER OF THE FORECAST.

AS UPPER LOW MOVES EAST THURSDAY THE FLOW ALOFT BECOMES MORE ZONAL.
SUBTLE DIFFERENCES EMERGE AS SHORT WAVES MOVE THROUGH THE FLOW.
TIMING THESE WAVES IS PROBLEMATIC AT BEST FOR THE MODELS THIS FAR
OUT. OVERALL WILL MAKE ONLY MINOR ADJUSTMENTS TO THE MODELS FROM
THURSDAY ON. TEMPS SHOULD MODERATE THROUGH SATURDAY AND WILL NOT
MENTION ANY POPS. OPERATIONAL GFS TRIES TO PRODUCE SOME POPS ACROSS
THE FAR NORTH SATURDAY...BUT ECMWF AND GEFS ENSEMBLE MEAN DO NOT.
FLOW ALOFT BECOMES MORE SW BY LATE SATURDAY AS GFS AND ECMWF ALONG
WITH GEFS ENSEMBLE MEMBERS ARE SHOWING ANOTHER LOW DIGGING INTO THE
ERN PACIFIC. WILL NOT ADDRESS THIS YET AS IT FALLS MORE ITO THE DAY
8 PERIOD...BUT MODELS HAVE SHOWN THIS THE PAST COUPLE OF DAYS AND IT
COULD BRING ANOTHER ROUND OF WELL BELOW AVERAGE TEMPS BY LATE NEXT
SUNDAY AND BEYOND. MLF
&&

.AVIATION...
BUILDING HIGH TO THE WEST OF THE FORECAST AREA HAS RESULTED IN A
RATHER TIGHT PRESSURE GRADIENT THIS MRNG AND GUSTY NORTH WINDS. THIS
GRADIENT WILL DECREASE...ALONG WITH THE WINDS...THROUGH THE DAY. THE
BUILDING RIDGE WITH SUBSIDENCE ALOFT SHOULD RESULT IN LIMITED CLOUDS
TODAY WITH VFR CONDITIONS FOR THE TAF SITES THROUGH THE NEXT 36
HOURS. WEAK ERLY FLOW WILL LIMIT FOG POTENTIAL FOR KTRK MONDAY MRNG.
MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:18 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer30 hr

Nearby

Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.